Posted by brender on August 25, 2003, at 0:05:39
In reply to Correction - brender, posted by BekkaH on August 23, 2003, at 21:02:59
> I forgot to ask you whether you are on any other medications?
>If so, the other medications could be interfering with
>the metabolism of the stimulant and may cause it to build up in your
You're right that I do need to call my doctor and get a different prescription. I really don't want to build a tolerance to a higher dose than I need. I tried just taking one of the 15mg pills today. That seemed almost enough while it lasted but I crashed pretty early and very hard. I hope I can get him to prescribe it in the 5mg version as you suggest, so I can play around with it.
Yes, I am on other medications: neurontin and lithium (although only a tiny amount of the latter). The lithium, I know, interferes with stimulants, and both it and the neurontin worsen the ADD symptoms. I have tried ritalin and the immediate release version of adderall. The only things I haven't tried, I think, are the long acting ritalins and strattera. I'm really reluctant to try strattera. I know someone who got manic on it and, besides, it looks like it has all the side effects of a stimulant plus all the side effects of an antidepressant. I'm also wary of anything that even resembles an antidepressant: I got wildly manic on the last one at the smallest possible dose. For some reason stimulants don't seem to make me manic--I guess because they calm me down.
I did not know that info about not eating, but the only reason I didn't eat that day was because I was so doped up from the dextroamphetamine that I couldn't really get myself to do anything. (Also having no appetite.)